Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 89, NWS Jackson, KY

June 30, 2015Floyd County, Martin County, Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 30, 2015, 7:24 PM EDT for Floyd County, Martin County, Pike County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2015, 7:24 PM EDT (23:24 UTC)
Expired
Jun 30, 2015, 8:00 PM EDT
In force
36 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Floyd County, KY, Martin County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 78 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 1:37 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WUUS53 KJKL 302324
SVRJKL
KYC071-159-195-010000-
/O.NEW.KJKL.SV.W.0089.150630T2324Z-150701T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHWESTERN PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
  MARTIN COUNTY IN NORTHEASTERN KENTUCKY...

* UNTIL 800 PM EDT

* AT 724 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PLEASANT...
  OR 9 MILES SOUTH OF INEZ...MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WARFIELD...HEENAN...BRADBURY...THREEFORKS...PRINCE...DAVELLA...
  MCCOMBS...WHITEPOST...CONDER...JARAD...DAVISPORT...TURKEY CREEK...
  LAURA...DEBORD...ENDICOTT...HATFIELD STATION...MCCLURE...BEAUTY...
  RURAL AND LOVELY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 3 IN JOHNSON COUNTY  KENTUCKY HIGHWAY 3 IN MARTIN
COUNTY BETWEEN MILE MARKERS 1 AND 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3764 8267 3773 8268 3772 8264 3779 8268
      3787 8242 3781 8240 3782 8239 3777 8233
      3776 8233 3776 8231 3774 8233 3770 8230
      3767 8230 3766 8227
TIME...MOT...LOC 2324Z 257DEG 25KT 3773 8258 

HAIL...1.00IN
WIND...60MPH

$$

JVM
3 follow-up statements
246 
WWUS53 KJKL 302334
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
734 PM EDT TUE JUN 30 2015

KYC071-302344-
/O.CAN.KJKL.SV.W.0089.000000T0000Z-150701T0000Z/
FLOYD KY-
734 PM EDT TUE JUN 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FLOYD COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EASTERN KENTUCKY.

LAT...LON 3764 8257 3768 8258 3768 8256 3770 8259
      3781 8263 3787 8242 3781 8240 3782 8239
      3776 8232 3774 8233 3770 8230 3768 8231
      3766 8228
TIME...MOT...LOC 2334Z 254DEG 23KT 3775 8251 

$$

KYC159-195-010000-
/O.CON.KJKL.SV.W.0089.000000T0000Z-150701T0000Z/
PIKE KY-MARTIN KY-
734 PM EDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTH CENTRAL PIKE AND MARTIN COUNTIES...

AT 734 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MCCLURE...OR 8
MILES SOUTH OF INEZ...MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WARFIELD...HEENAN...BRADBURY...THREEFORKS...PRINCE...DAVELLA...
WHITEPOST...CONDER...JARAD...DAVISPORT...TURKEY CREEK...LAURA...
DEBORD...PEVIER...HATFIELD STATION...MCCLURE...BEAUTY...RURAL...
LOVELY AND COALPOINT.

THIS INCLUDES KENTUCKY HIGHWAY 3 IN MARTIN COUNTY BETWEEN MILE
MARKERS 3 AND 8.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3764 8257 3768 8258 3768 8256 3770 8259
      3781 8263 3787 8242 3781 8240 3782 8239
      3776 8232 3774 8233 3770 8230 3768 8231
      3766 8228
TIME...MOT...LOC 2334Z 254DEG 23KT 3775 8251 

HAIL...1.00IN
WIND...60MPH

$$

JVM
753 
WWUS53 KJKL 302349
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
749 PM EDT TUE JUN 30 2015

KYC159-195-010000-
/O.CON.KJKL.SV.W.0089.000000T0000Z-150701T0000Z/
PIKE KY-MARTIN KY-
749 PM EDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTH CENTRAL PIKE AND SOUTHEASTERN MARTIN COUNTIES...

AT 749 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAURA...OR 10
MILES WEST OF WILLIAMSON...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAURA...HEENAN...THREEFORKS...HATFIELD STATION...MCCLURE...RURAL...
COALPOINT...PILGRIM...MOREE...HEISEY...OPPY...WHITEPOST...CONDER...
JARAD AND TURKEY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3764 8250 3766 8252 3769 8253 3773 8252
      3778 8253 3782 8240 3781 8240 3782 8239
      3776 8232 3774 8233 3770 8230 3768 8231
      3766 8228
TIME...MOT...LOC 2349Z 269DEG 23KT 3772 8245 

HAIL...0.75IN
WIND...60MPH

$$

JVM
180 
WWUS53 KJKL 302359
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
759 PM EDT TUE JUN 30 2015

KYC159-195-010009-
/O.EXP.KJKL.SV.W.0089.000000T0000Z-150701T0000Z/
PIKE KY-MARTIN KY-
759 PM EDT TUE JUN 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PIKE AND
SOUTHEASTERN MARTIN COUNTIES WILL EXPIRE AT 800 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EASTERN KENTUCKY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON KY.

LAT...LON 3764 8250 3766 8252 3769 8253 3773 8252
      3778 8253 3782 8240 3781 8240 3782 8239
      3776 8232 3774 8233 3770 8230 3768 8231
      3766 8228
TIME...MOT...LOC 2358Z 257DEG 25KT 3772 8245 

$$

JVM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:13 PM EDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jun 30, 3:13 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
313 PM EDT TUE JUN 30 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 313 PM EDT TUE JUN 30 2015

CURRENT CONDITIONS ACROSS THE AREA AS OF 19Z FEATURE THE AREA IN
THE MIDST OF WEAK SURFACE GRADIENT AND AHEAD OF A WEAKENING COLD
FRONT TO THE NORTH. THIS AFTERNOONS ACTIVITY SEEMS TO BE LARGELY
TIED TO SURFACE INSTABILITY ACROSS THE AREA AND THIS EVEN HAS BEEN
HINDERED DUE TO LINGERING LOW LEVEL CLOUD COVER...MAINLY IN THE
NORTH. THE SOUTHERN AREA OF EASTERN KENTUCKY HAS GOTTEN ENOUGH
SUNSHINE FOR SOME INSTABILITY AND MOSTLY ALL THE ACTIVITY HAS BEEN
TIED TO OVER SOUTHERN KENTUCKY.

HEADING INTO THIS EVENING AND TONIGHT AND LOOKING AT TRENDS IN THE
HI RES MODELS...THE NMM MODEL SEEMS TO BE HANDLING THE CONVECTION
MOST ADMIRABLY WITH THE DEAD AREA OF CONVECTION BEING OVER JACKSON
AND NORTH DUE TO THE EARLY MORNING CLOUD COVER AND REST OF THE
ACTIVITY BEING OVER THE SOUTH WITH A DEVELOPING LINE AHEAD OF THE
FRONT TO THE NORTH DIVING SOUTH AS IT BEGINS TO COLD POOL AND
ACCELERATE. BASED UPON THE MODEL AND LIVE TRENDS...THINKING THAT
THIS WILL BE THE CASE AND HAVE ADJUSTED POPS FOR THIS.

SINCE ACTIVITY WILL BE LARGELY ON INSTABILITY...WILL RAMP DOWN
POPS SHORTLY AFTER 00Z TONIGHT WITH A FEW AREAS OF FOG ALSO
EXPECTED...ESPECIALLY WHERE AREAS RECEIVE RAIN. BY WEDNESDAY AND
INTO WEDNESDAY NIGHT...THE NAM AND GFS HINT AT A MORE PRONOUNCED
COMPLEX DIVING SOUTH INTO CENTRAL KY AND THEN EAST INTO EASTERN
KENTUCKY. THIS HAS BEEN ADVERTISED IN THE MODELS OVER THE LAST FEW
DAYS AND WILL KEEP THIS IN THE FORECAST. FOR THIS...WILL KEEP
LIKELY POPS IN THE FORECAST THROUGH WEDNESDAY AND WEDNESDAY NIGHT.
INSTABILITY FOR THIS EVENT SEEMS IN QUESTION BUT WILL AT THE VERY
LEAST BE DEALING WITH CONTINUED SHOWERS AND THUNDERSTORMS THROUGH
THE LAST TWO PERIODS.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 313 PM EDT TUE JUN 30 2015

PATTERN WILL REMAIN UNCHANGED THROUGH THE EXTENDED...WITH A
PERSISTENT TROUGH IN THE EAST AND RIDGING OUT WEST. THIS WILL KEEP
THE WEATHER ACTIVE THROUGH EARLY NEXT WEEK. AT THE START OF THE
PERIOD...PRETTY DECENT WAVE DIGGING ACROSS KENTUCKY WITH WIDESPREAD
SHOWERS AND STORMS EXPECTED. THURSDAY LOOKS FAIRLY DAMP AND PERHAPS
WE WILL NOT SEE AS MUCH THUNDER COMPARED WITH RECENT STANDARDS GIVEN
THE CLOUD COVER. REGARDLESS...IT LOOKS VERY WET FROM THURSDAY INTO
THURSDAY NIGHT. FRONTAL ZONE STALLS OVER THE AREA INTO THE WEEKEND
WHICH WILL KEEP A THREAT OF SHOWERS AND STORMS GOING THROUGH THE
HOLIDAY WEEKEND. TEMPERATURES WILL REMAIN A BELOW NORMAL THROUGH THE
PERIOD GIVEN THE TROUGH OVER THE REGION.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 216 PM EDT TUE JUN 30 2015

CLOUD COVER ACROSS THE AREA HAS BEGUN TO CLEAR OUT AND CIGS
LIFTING WITH CU DEVELOPMENT ON THE INCREASE. WITH THIS...SHOWERS
AND THUNDERSTORMS WILL BE ON THE INCREASE. OUTSIDE ANY
THUNDERSTORMS...VFR CONDITIONS WILL PREVAIL THROUGH THE EVENING.
WINDS WILL MAINLY BE OUT OF THE WEST UP TO 10 KNOTS IN SOME
PLACES. AFTER THUNDERSTORM ACTIVITY THROUGH THE
AFTERNOON...LOCATIONS THAT HAVE RECEIVED RAINFALL WILL LIKELY
BEGIN FOG AGAIN TONIGHT...ESPECIALLY WITH THE MORE MOIST AIR MASS
IN PLACE. AND SO HAVE PUT SOME IFR AND BELOW LINES IN THE TAFS FOR
ALL THE TAF SITES.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SHALLENBERGER
LONG TERM...KAS
AVIATION...SHALLENBERGER
Hazardous weather outlook, Jun 30, 3:36 PM EDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
336 PM EDT TUE JUN 30 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-012245-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
336 PM EDT TUE JUN 30 2015

...SEVERE THUNDERSTORM WATCH 373 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME STORMS
COULD BECOME SEVERE PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF STORM DAMAGE OR
LARGE HAIL THROUGH THIS EVENING.

KAS

In the hours before

Special weather statement, Jun 30, 6:17 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
617 PM EDT TUE JUN 30 2015

KYZ052-104-106-302245-
ROWAN-MORGAN-ELLIOTT-
617 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT ROWAN...MORGAN...ELLIOTT...

AT 617 PM EDT...A STRONG THUNDERSTORM WAS OVER MINOR...OR 7 MILES
WEST OF SANDY HOOK...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SANDY HOOK...WAGNER...BLAIRS MILLS...MINOR...WAGNER STORE...LYTTEN...
NEWFOUNDLAND...HAMM...BRUIN...STARK...FANNIN VALLEY...FARLEY AND
LITTLE SANDY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3823 8312 3823 8309 3818 8305 3820 8304
      3821 8301 3817 8298 3818 8292 3813 8290
      3804 8328 3805 8332 3808 8335 3812 8336
      3825 8315
TIME...MOT...LOC 2217Z 242DEG 27KT 3811 8326

JVM
Special weather statement, Jun 30, 6:22 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
622 PM EDT TUE JUN 30 2015

KYZ104-106-302245-
MORGAN-ELLIOTT-
622 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT MORGAN...ELLIOTT...

AT 622 PM EDT...A STRONG THUNDERSTORM WAS OVER CROCKETT...OR NEAR
SANDY HOOK...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CULVER...ELKFORK...STEELE...MOON...CROCKETT AND ISONVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3812 8289 3810 8290 3808 8294 3805 8295
      3804 8299 3800 8302 3798 8302 3796 8301
      3796 8318 3803 8319
TIME...MOT...LOC 2222Z 254DEG 21KT 3800 8312

JVM
Local storm report, Jun 30, 6:35 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
635 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             LAKEVIEW HEIGHTS        38.15N 83.50W
06/30/2015  E0.50 INCH       ROWAN              KY   PUBLIC

&&

TBREWER
Special weather statement, Jun 30, 6:49 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
649 PM EDT TUE JUN 30 2015

KYZ044-050>052-302315-
BATH-ROWAN-MONTGOMERY-FLEMING-
649 PM EDT TUE JUN 30 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BATH...ROWAN...
MONTGOMERY...FLEMING...

AT 648 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM REYNOLDSVILLE TO PLUMMERS LANDING...AND MOVING EAST AT
20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD...OWINGSVILLE...SHARPSBURG...GRANGE CITY...GODDARD...HAYS
CROSSING...PEASTICKS...BETHEL...RINGOS MILLS...SHARKEY...MUNSON...
FLAT CREEK...HILDA...ODESSA...MOORE'S FERRY...RAMEY...SLATE VALLEY...
HILLSBORO...POPLAR PLAINS AND PLUMMERS LANDING.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
123 AND 136.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EAST CENTRAL KENTUCKY.

&&

LAT...LON 3840 8341 3834 8336 3815 8352 3812 8407
      3817 8399 3835 8380 3841 8351
TIME...MOT...LOC 2248Z 259DEG 18KT 3821 8383 3834 8358

JVM
Special weather statement, Jun 30, 6:59 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
659 PM EDT TUE JUN 30 2015

KYZ044-050>052-060-302330-
BATH-MENIFEE-ROWAN-MONTGOMERY-FLEMING-
659 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT BATH...MENIFEE...ROWAN...
MONTGOMERY...FLEMING...

AT 659 PM EDT...A STRONG THUNDERSTORM WAS OVER CRAIGS...OR OVER
OWINGSVILLE...MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...MOREHEAD...OWINGSVILLE...FRENCHBURG...MARSHALL...
JEFFERSONVILLE...CAMARGO...SHARPSBURG...SALT LICK...GRANGE CITY...
LOWER SPENCER...HAYS CROSSING...FLAT CREEK...BOURBON FURNACE...
PRESTON...ODESSA...EWINGTON...SIDEVIEW...RAMEY AND WALKERS CROSSING.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
105 AND 145.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3831 8340 3809 8333 3804 8341 3805 8343
      3803 8343 3794 8360 3793 8397 3811 8408
      3824 8392
TIME...MOT...LOC 2259Z 280DEG 42KT 3815 8372

JVM
Local storm report, Jun 30, 7:10 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
710 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             3 NE OWINGSVILLE        38.17N 83.72W
06/30/2015  E0.25 INCH       BATH               KY   PUBLIC

&&

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:34 PM EDTSpecial Weather StatementJKLHarlan41 min
Jun 30, 2:59 PM EDTSpecial Weather StatementJKLKnox31 min
Jun 30, 3:02 PM EDTSpecial Weather StatementJKLWhitley28 min
Jun 30, 3:31 PM EDTSpecial Weather StatementJKLWhitley29 min
Jun 30, 3:35 PM EDTSpecial Weather StatementJKLLaurel40 min
Jun 30, 4:00 PM EDTAreal Flood AdvisoryJKLWhitley2 hr
Jun 30, 4:09 PM EDTSpecial Weather StatementJKLBell51 min
Jun 30, 4:33 PM EDTSpecial Weather StatementJKLBath42 min
Jun 30, 4:52 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Rowan38 min
Jun 30, 4:55 PM EDTSpecial Weather StatementJKLHarlan50 min
Jun 30, 5:03 PM EDTSpecial Weather StatementJKLElliott42 min
Jun 30, 5:20 PM EDTSpecial Weather StatementJKLBath, Fleming40 min
Jun 30, 5:38 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery, Rowan27 min
Jun 30, 5:41 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Montgomery, Rowan3 hr
Jun 30, 5:42 PM EDTSevere Thunderstorm WarningJKLElliott33 min
Jun 30, 6:06 PM EDTSpecial Weather StatementJKLFleming39 min
Jun 30, 6:17 PM EDTSpecial Weather StatementJKLElliott28 min
Jun 30, 6:22 PM EDTSpecial Weather StatementJKLElliott23 min
Jun 30, 6:49 PM EDTSpecial Weather StatementJKLBath, Fleming26 min
Jun 30, 6:59 PM EDTSpecial Weather StatementJKLBath, Montgomery, Rowan31 min
Jun 30, 7:31 PM EDTSpecial Weather StatementJKLMenifee, Powell44 min
Jun 30, 7:46 PM EDTSpecial Weather StatementJKLMagoffin, Wolfe29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.